Vol. 282, No. 1, 2016

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 320: 1
Vol. 319: 1  2
Vol. 318: 1  2
Vol. 317: 1  2
Vol. 316: 1  2
Vol. 315: 1  2
Vol. 314: 1  2
Vol. 313: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Volumes of Montesinos links

Kathleen Finlinson and Jessica S. Purcell

Vol. 282 (2016), No. 1, 63–105
Abstract

We show that the volume of any Montesinos link can be bounded above and below in terms of the combinatorics of its diagram. This was known for Montesinos links with at most two tangles and those with at least five tangles. We complete the result for the remaining cases.

Keywords
Montesinos link, volume, hyperbolic geometry, essential product disk
Mathematical Subject Classification 2010
Primary: 57M25, 57M27, 57M50
Milestones
Received: 9 March 2015
Revised: 23 September 2015
Accepted: 28 September 2015
Published: 24 February 2016
Authors
Kathleen Finlinson
Department of Applied Mathematics
University of Colorado Boulder
526 UCB
Boulder, CO 80309-0526
United States
Jessica S. Purcell
Department of Mathematics
Brigham Young University
292 TMCB
Provo, UT 84602-6539
United States
School of Mathematical Sciences
Monash University
9 Rainforest Walk, Room 401
Monash University, VIC 3800
Australia